Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 164, NWS Fort Worth, TX

June 13, 2002Wise County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 13, 2002, 1:32 PM CDT for Wise County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2002, 1:32 PM CDT (18:32 UTC)
Expired
Jun 13, 2002, 2:30 PM CDT
In force
58 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 1:50 PM CDTThunderstorm Wind 52 EDecatur, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2002-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 888 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2002-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
888 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 131832
SVRFTW
TXC497-131930-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
132 PM CDT THU JUN 13 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WISE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 230 PM CDT

* AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 8 MILES NORTH OF BRIDGEPORT...MOVING SOUTHEAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRIDGEPORT AROUND 135 PM CDT
  DECATUR AROUND 145 PM CDT
  BOYD AROUND 200 PM CDT

DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

LAT...LON 3325 9791 3302 9790 3301 9740 3346 9738

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:50 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 13, 10:50 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1050 AM CDT THU JUN 13 2002

THE PRIMARY CONCERN FOR THIS FORECAST UPDATE IS MOVEMENT OF MCS OVER
SOUTHWESTERN OKLAHOMA/WESTERN RED RIVER VALLEY AT THIS TIME. CORFIDI
VECTORS SUGGEST A SLOW SOUTHWARD PROPAGATION OF THE MCS. HOWEVER...
VEERED AND WEAK LOW LEVEL JET...AS INDICATED BY DATA FROM KDYX AND
KFWS VWPS...SUGGEST THAT FURTHER INTENSIFICATION IS NOT LIKELY.
FURTHERMORE...DISTANCE BETWEEN OUTFLOW BOUNDARY/GUST FRONT AND
INITIAL CONVECTION IS INCREASING WITH TIME...ALSO SUGGESTING THAT
SYSTEM WILL NOT INTENSIFY. LATEST DATA FROM LAPS INDICATES THAT CIN
HAS BEEN DECREASING RAPIDLY THIS MORNING...AND THIS...ALONG WITH
INCREASING INSTABILITY...MAY HELP TO MAINTAIN THE SYSTEMS CURRENT
STRENGTH. WITH ALL OF THIS IN MIND...WILL INCREASE AFTERNOON POPS
SLIGHTLY (TO 40%) FOR AREAS FROM I-20 NORTH TO THE RED RIVER...
INCLUDING DFW...AS THIS IS AREA MOST LIKELY TO BE AFFECTED. MAXIMUM
TEMPERATURE AND WIND FORECAST SEEMS TO BE ON TRACK...WITH NO OTHER
CHANGES PLANNED.

.FWD...NONE.

65/DD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:26 PM CDTSevere Thunderstorm WarningFWDTarrant64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.